Alert archive / New Mexico / Severe Thunderstorm Warnings in 2004
Severe Thunderstorm Warning 41, NWS Albuquerque, NM
NWS Albuquerque, NM issued this severe thunderstorm warning at Jun 5, 2004, 3:26 PM MDT for Harding County, New Mexico. It was in force for 49 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 5, 2004, 3:26 PM MDT (21:26 UTC)
- Expired
- Jun 5, 2004, 4:15 PM MDT
- In force
- 49 min
- Issued by
- NWS Albuquerque, NM
- Area
- Counties, with a storm outline in the text
County Harding County, NM
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 12:00Z, 9.4 hours before the alert went out and 214 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2090 m above ground
- 0-6 km bulk shear
- 34 kt
- 0-1 km storm-relative helicity
- 12 m²/s²
- 0-3 km storm-relative helicity
- 137 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS55 KABQ 052126 SVRABQ NMC021-052215- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE ALBUQUERQUE NM 325 PM MDT SAT JUN 5 2004 THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... CENTRAL HARDING COUNTY IN NORTHEAST NEW MEXICO * UNTIL 415 PM MDT * AT 324 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 5 MILES SOUTH OF YATES...OR ABOUT 20 MILES NORTH OF MOSQUERO...MOVING SOUTH AT 25 MPH. * THE SEVERE THUNDERSTORM WILL BE... OVER RURAL CENTRAL HARDING COUNTY SEVERE STORMS PRODUCE DAMAGING WINDS OF AT LEAST 60 MPH AND LARGE HAIL. MOVE INDOORS AND AVOID WINDOWS. LAT...LON 3616 10380 3613 10403 3581 10393 3583 10373 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albuquerque, NM wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 5, 3:00 PM MDT, 26 minutes earlier.
Area forecast discussion, Jun 5, 3:00 PM MDT, 26 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ALBUQUERQUE NM 300 PM MDT SAT JUN 5 2004 .DISCUSSION...THE 500 MB RIDGE WILL CONTINUE OVER THE SW US UNTIL EARLY NEXT WEEK WITH THE STEERING FLOW FOR CONVECTION MAINLY OUT OF THE WEST AND NORTHWEST. A BACK DOOR COLD FRONT AND AN ATTENDENT LINE OF THUNDERSTORMS THAT PENETRADED THE NORTHEAST LATE THIS AFTERNOON WILL CONTINUE TO MARCH TOWARD THE SOUTHEAST THIS EVENING...WITH ISOLATED ACTIVITY LINGERING AFTER MIDNIGHT ACROSS THE FAR EASTERN PLAINS. SOME OF THE EARLY EVENING STORMS COULD TURN SEVERE ON THE PLAINS...SO SPC ISSUED SEVERE THUNDERSTORM WATCH NUMBER 400 UNTIL 800 PM FOR ROOSEVELT...CURRY...QUAY...HARDING...EASTERN SAN MIGUEL AND SOUTHEASTERN UNION COUNTIES. MODELS CONTINUE TO INDICATE THAT THE COLD FRONT WILL PUSH THROUGH THE CENTRAL MOUNTAIN CHAIN TONIGHT...THOUGH WITH WEAKER RIO GRANDE VALLEY EAST WINDS AND SHALLOWER MOISTURE THAN PREVIOUSLY EXPECTED. AT THIS TIME...THE MOISTURE FLUX IN THE VALLEY LOOKS TOO SHALLOW TO PRODUCE SIGNIFICANT CONVECTION WEST OF THE CENTRAL MOUNTAIN CHAIN ON SUNDAY. HOWEVER...ISOLATED SHOWERS AND STORMS SHOULD AGAIN OCCUR ALONG A LINE FROM THE SANGRES TO THE SACS AND EASTWARD LATE SUNDAY AND POSSIBLY INTO SUNDAY NIGHT. A FEW PATCHES OF EARLY MORNING LOW CLOUDS COULD MOVE INTO THE EASTERN PLAINS FROM THE EAST NEAR SUNRISE SUNDAY MORNING...BUT STILL NOT ENOUGH CONFIDENCE TO PAINT IN THE GRIDS YET. THE NEXT WORK WEEK WILL START QUITE WARM...WITH 90S ACROSS THE LOWER ELEVATIONS...AS A WEAK LEE TROUGH ESTABLISHES IN THE EAST. A DRY LINE WILL ALSO SET UP IN THE EAST WITH A SLIGHT CHANCE OF LATE DAY SHOWERS AND THUNDERSTORMS FAVORING THE SOUTHEAST LATE MONDAY. BY TUESDAY...THE WEATHER SHOULD REMAIN DRY AREAWIDE AS SW FLOW KICKS IN AT ALL LEVELS IN ADVANCE OF AN UPPER TROUGH APPROACHING FROM THE NW. TUESDAY NIGHT INTO WED THIS TROUGH COULD PULL UP ENOUGH MOISTURE FROM THE S FOR THUNDER ACROSS THE W/SW MTNS. ALSO LATE WED...A THERMAL TROUGH ALOFT WILL SWEEP THE N MTNS...POSSIBLY TRIGGERING SOME THUNDERSTORMS WITH LITTLE IF ANY RAIN. DRY LINE ACTIVITY MAY ALSO FLARE UP IN THE EAST LATE WED. ADDITIONALLY...THE UPPER TROUGH WILL MOVE ACROSS THE AREA AROUND MID WEEK BEARING BREEZY CONDITIONS AREAWIDE AND WINDY CONDITIONS FOR PORTIONS OF THE NORTH. DLC && .PRELIMINARY POINT TEMPS/POPS... FARMINGTON................ 052/091 053/090 052 44000 GALLUP.................... 044/088 046/087 045 44000 GRANTS.................... 045/088 046/088 046 44000 GLENWOOD.................. 052/095 052/094 052 44000 CHAMA..................... 038/077 041/078 041 44000 LOS ALAMOS................ 048/082 052/084 052 44000 RED RIVER................. 038/072 042/075 043 44111 TAOS...................... 043/083 047/085 048 44000 SANTA FE.................. 048/084 052/085 051 44000 SANTA FE AIRPORT.......... 050/086 053/088 052 44000 ESPANOLA.................. 050/088 050/090 049 44000 ALBUQUERQUE HEIGHTS....... 062/090 064/093 063 44000 ALBUQUERQUE VALLEY........ 056/093 058/096 057 44000 ALBUQUERQUE FOOTHILLS..... 059/087 061/089 061 44000 ALBUQUERQUE WEST MESA..... 061/092 062/095 061 44000 SOCORRO................... 058/094 059/096 059 44000 SANDIA PARK/CEDAR CREST... 052/084 057/086 056 44000 MORIARTY/ESTANCIA......... 048/087 051/088 051 44000 CARRIZOZO................. 055/090 055/093 056 44000 RUIDOSO................... 053/081 053/085 055 44021 RATON..................... 045/084 048/088 050 44222 LAS VEGAS................. 047/082 051/087 052 44111 ROY....................... 049/084 054/088 055 44522 CLAYTON................... 054/086 059/092 060 44522 SANTA ROSA................ 055/091 059/093 059 44222 TUCUMCARI................. 059/091 064/094 064 44522 FORT SUMNER............... 058/090 061/094 062 44522 CLOVIS.................... 060/088 062/093 063 44522 PORTALES.................. 060/089 062/094 063 44522 ROSWELL................... 062/092 065/096 065 44222 && .ABQ WATCHES/WARNINGS/ADVISORIES...NONE. && 44
Hazardous weather outlook, Jun 5, 6:00 AM MDT, 9 hours 26 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ALBUQUERQUE NM 600 AM MDT SAT JUN 5 2004 NMZ001>021-026-061200- CAPITAN/NORTHERN SACRAMENTO MOUNTAINS- CENTRAL HIGH PLAINS/ESTANCIA VALLEY-CHAVES COUNTY PLAINS- CONCHAS LAKE/GUADALUPE COUNTY-CURRY COUNTY-DE BACA COUNTY- FAR NORTHEAST PLAINS-GUADALUPE MOUNTAINS OF CHAVES COUNTY- HARDING COUNTY-LINCOLN COUNTY HIGH PLAINS/HONDO VALLEY- LOWER RIO GRANDE VALLEY- MIDDLE RIO GRANDE VALLEY/ALBUQUERQUE METRO AREA-NORTHEAST HIGHLANDS- NORTHWEST MOUNTAINS INCLUDING JEMEZ-NORTHWEST PLATEAU-QUAY COUNTY- ROOSEVELT COUNTY-SANDIA/MANZANO MOUNTAINS-SANGRE DE CRISTO MOUNTAINS- SOUTHWEST MOUNTAINS/UPPER GILA REGION-UPPER RIO GRANDE VALLEY- WESTCENTRAL MOUNTAINS- 600 AM MDT SAT JUN 5 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL NEW MEXICO. .DAY ONE...TODAY A SLIGHT RISK OF SEVERE WEATHER IS POSSIBLE ACROSS THE EASTERN PLAINS. THIS AREA WILL GENERALLY BE ALONG AND EAST OF A LINE THAT EXTENDS FROM RATON TO FORT SUMNER TO EAST OF ROSWELL. LARGE HAIL AND DAMAGING WINDS ARE THE MAIN THREAT FROM THUNDERSTORMS THAT DEVELOP TODAY. .DAYS TWO THROUGH SEVEN... A SLIGHT RISK OF SEVERE WEATHER IS POSSIBLE ACROSS THE NORTHEAST PLAINS SUNDAY AFTERNOON. THIS AREA WILL GENERALLY BE ALONG AND NORTHEAST OF A LINE THAT EXTENDS FROM RATON TO TUCUMCARI. LARGE HAIL AND DAMAGING WINDS ARE THE MAIN THREAT FROM THUNDERSTORMS THAT DEVELOP TODAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NECESSARY THIS AFTERNOON ACROSS THE EASTERN PLAINS AND ACROSS THE NORTHEAST PLAINS SUNDAY AFTERNOON. 16
The office that day
Everything else NWS Albuquerque, NM issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 5, 3:46 PM MDT | Severe Thunderstorm Warning | ABQ | Union | 44 min |
Nearby
Severe Thunderstorm Warnings in New Mexico, 2004Every severe thunderstorm warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.